MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Model Number PNML6F088904-R
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Please note that this complaint was submitted to the fda by the user facility with the following reference number: uf/importer report #: ( b)(4).Results: the neuron max was kinked approximately 85.0 cm from the hub.Conclusions: evaluation of the returned jet7 confirmed a fracture at its distal shaft and revealed stretching proximal to the fracture.If the jet7 is forcefully retracted against resistance, damage such as this may occur.Further evaluation of the device revealed ovalizations and multiple kinks on the catheter.This damage was likely incidental to the complaint.Evaluation of the returned neuron max revealed a distal kink.The root cause of this damage could not be determined; however, this damage may have contributed to the resistance experienced while retracting the jet7 during the procedure.During functional testing, a demonstration jet7 was able to advance through the neuron max with resistance due to the kink on the neuron max.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01887.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the right m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max), and a guidewire.It was noted that the patient¿s anatomy was tortuous.During the procedure, the physician completed one pass using the jet7 and neuron max.While removing the jet7, the physician experienced resistance due to the patient's anatomy; therefore, the physician pulled both neuron max and jet7 slightly to eliminate any tension in the system.After this, the jet7 was removed.Upon removal, it was noticed that the distal tip of the jet7 had broken off.Therefore, the physician obtained left femoral access in anticipation of needing to snare.However, upon removal of the neuron max, the physician noticed that the distal tip of the jet7 was lodged in the neuron max.The procedure ended at this point and thrombolysis in cerebral infarction (tici) grade 3 recanalization was achieved.There was no report of an adverse effect to the patient.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10980247
Report Number3005168196-2020-02230
Device Sequence Number2974700
Product Code DQY
UDI-Device Identifier00815948022393
UDI-Public00815948022393
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Model NumberPNML6F088904-R
Device Catalogue NumberPNML6F088904
Device Lot NumberH10591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR
Date Report Sent to FDA01/01/2005